Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Update::::::Would you give this to your child???Please read kinda long please

Posted by on May. 26, 2010 at 11:10 AM
  • 26 Replies

 

Poll

Question: Would you give to your child??? If you have please tell me and if not why??

Options:

yes

no

other


Only group members can vote in this poll.

Total Votes: 29

View Results

My son has an overactive bladdre and was prescribed this medication. Read and tell me what you think please. My son is 5 years old. Should I call the doctor that prescribed and ask him??????????

SIDE EFFECTS: The most common side effects of oxybutynin are dry mouth (3 out of every 5 or 60% of patients), constipation (1out of every 6 patients), tiredness (1 out of every 8 patients), and headache (1 out of every 10 patients). About 1 in every 14 patients taking oxybutynin cannot tolerate it because of side effects.Adverse effects
Common adverse effects associated with oxybutynin and other anticholinergics include: dry mouth, difficulty in urination, constipation, blurred vision, drowsiness and dizziness.

 

It also is used in children, aged 6 years and older

 

•This medicine may cause your child to be less alert. Have your child avoid tasks or activities that require alertness. These include playing (for example, riding a bicycle, rollerblading, contact sports) or using items that require concentration or coordination (for example, scissors, lawnmower, electric scooters, or toy cars). Your child's activities should be closely monitored until you see how this medicine affects him/her. School work may be more difficult for your child to focus on and complete.

•Be careful in hot weather. Encourage your child to drink plenty of fluids to prevent dehydration.


What are some possible side effects of this medicine?
•Tablet shell in the stool.
•Feeling lightheaded, sleepy, having blurred vision, or a change in thinking clearly. Have your child avoid tasks or activities that require alertness or clear vision until you see how this medicine affects him/her.
•Constipation. More liquids, regular exercise, or a fiber-containing diet may help. Talk with healthcare provider about a stool softener or laxative.
•Dry mouth. Frequent mouth care may help. Older children may suck hard, sugar-free candy.
•Decreased sweating
 

The one that worries me the most.

 

Note: When oxybutynin is given to patients where the environmental temperature is high, there is risk of a rapid increase in body temperature because of suppression of sweat gland activity.

Avoid becoming overheated or dehydrated during exercise and in hot weather. Oxybutynin can decrease perspiration and you may be more prone to heat stroke

 

UPDATE:::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::::

 

UPDATE: So I called the Dr office who prescribed it he told me all medicines are the same as far as for this problem. He has prescribed this medicine to other pediatric patiens that are worse than my son with stronger dose than mine. He says he has had no problems as far as patients complaining of course every patient is different. But I still do have to be careful if he is playing outside so it's best not to play out in the sun  bc this medicine does lower your perspiration or however u spell it. So since I'm still not convinced I called his Pediatrician and I'm just waiting for her call see what she thinks since she knows my son best.

 

by on May. 26, 2010 at 11:10 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Jenniepennie
by on May. 26, 2010 at 11:15 AM

I personally would talk to the doctor about my concerns with the meds.  See if there is a different one with less severe side effects.  If not and the doctor answered all my questions I would give it a shot if my son really needed it otherwise I wouldn't use it.

Good Luck momma

i.love.mike
by on May. 26, 2010 at 11:17 AM

 I would call and talk to the doctor. Good luck!  :o)

tinkerxbell
by danger will robinson on May. 26, 2010 at 11:18 AM

thats too many common side effects for me. I wouldn't take that, let alone give it to my child.

AjsMom0508
by on May. 26, 2010 at 11:18 AM

I would give it to him but if he experiences side effects that are problematic talk to his doctor.  There is a reason his doctor prescribed THIS medication for him.  As for the overheating bit make sure he drinks plenty of water when playing outside.  There are ways to prevent it just as it says.

SarahFire82
by on May. 26, 2010 at 11:20 AM

Nope I would not give him that. If he really has an overactive bladder and it is causing accidents then I would just make him wear pull ups.

littleluvkitty
by Platinum Member on May. 26, 2010 at 11:20 AM

BUMP!

LizzieAnnesMom
by on May. 26, 2010 at 11:22 AM

If you are ever unsure about a medication you need to either talk to the pharmacist or the childs doctor. No one can really say how it will affect your kid or if it is ok for your child.

pipers_mom
by on May. 26, 2010 at 11:22 AM

I would talk to the doctor, if if they say to use it I would give it to my child but keep a very close eye on them, just to make sure nothing happened.

Dimples04
by on May. 26, 2010 at 11:25 AM

I would ask for another med that may be safer.  I wouldn't give it to my 5 yr old dd.  Sounds like a pull up may be a better option. JMO

allurasmamma
by on May. 26, 2010 at 11:31 AM

 Every drug will have it's side effects.

So, you have to give it a try at least. To see which if any side effects will occur and if the good out weighs the bad of it.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)